MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT281218
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 10/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical devices: patient medications include but are not limited to: metapropril tartrate, aspirin, simvastatin.The instructions for use (ifu) for the gore® excluder® aaa endoprosthesis states, adverse events that may occur and / or require intervention include but are not limited to: endoprosthesis: incomplete component deployment, occlusion of native vessel.A review of the manufacturing records for the device(s) verified that the lot(s) met all pre-release specifications.
 
Event or Problem Description
On (b)(6) 2018, this patient underwent endovascular treatment for an abdominal aortic aneurysm and right common iliac artery aneurysm with gore® excluder® aaa endoprosthesis featuring c3® delivery system; and gore® excluder® iliac branch endoprostheses.It was reported that when the prepping the iliac branch component for use, the physician had a great deal of difficulty when removing the protective packaging sheath from the device.After multiple attempts, the physican gave it a ¿hard¿ pull and the sheath came off.The device was examined for any damage and found to be fit for use.The device was then advanced up and over the bifurcation for deployment when it was noticed that wire access had been lost.The physician withdrew the undeployed device from the patient to regain wire acess and at this time noticed that the deployment line seemed loose and the graft seemed to have been pushed forward onto the leading olive.The physican chose to set this device aside and another iliac branch component was implanted.The physician then advanced and deployed the trunk ipsilateral leg component, but was able to cannulate the contralateral gate.After multiple unsuccessful attempts to cannulate the gate the physician performed an aorto uni iliac and a femoral bypass.The patient tolerated the procedure and is doing well.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key7954043
Report Number3007284313-2018-00285
Device Sequence Number1526148
Product Code MIH
UDI-Device Identifier00733132622511
UDI-Public00733132622511
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/20/2021
Device Catalogue NumberRLT281218
Device Lot Number17921130
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Weight78